Found 22nd Feb 2011
son has developed eczema,went to doctor and have been given cream and stuff to put in his bath,its only been 2 days but his skin looks worse and more of the red marks.

is this normal as treatment starts take effect?

  1. Misc
Groups
  1. Misc
25 Comments

This can be a normal reaction as the skin absorbs the oil but be aware if your child appears more uncomfortable there are different types available.
I have had lots of experience with my son from birth - he is now 9 - and have tried many things.

The best for us so far have been Eucerin cream, alternating between balneum and oilatum bath oils and using dermol shower cream instead of soap or shampoo. All of these are available over the counter and by prescription. Also a good day to day moisturiser to keep in your changing bag etc is doublebase as this absorbs quickly for relief if you cannot get your child in the bath or on days out etc.

Hope this helps.
Stacey

my daughter has oilatum that she has to put in the bath, aqueous cream which she has to use instead of soap, diprobase cream all over and hydrocortisone (only on angry parts). does she use any of those? the only prob i had was when they first gave me oilatum instead of oilatum junior it was a bit harsh for her skin and also she had to change to a cream rather than an oil based oitment (like vaseline) as this made her skin worse.x

I would get back in touch with your doc as sounds like your wee one might be having a reaction to this medication - poor wee soul, its not nice to see your kids suffer like that

Original Poster

thanks for replies guys hes only 3,luckily he's not suffering at all apart from the rash which ISNT giving him any discomfort and hasnt since it started apearing.

Banned

i dont think anyone could advise on what an unnamed treatment is supposed to do.

at least more details or

even better to get in touch with the g.p that prescribed it

Banned

As bossyboots if you read the label you would know to stop using the medication immediately and seek advice from professionals.

related thread.
hotukdeals.com/mis…752

Original Poster

casparwhite

or even better to get in touch with the g.p that prescribed it



i will do but obviously that is not possible until the morning and as he is in no discomfort just thought id ask people on here who may have expierence of this

Banned

jamstaruk1972

i will do but obviously that is not possible until the morning and as he … i will do but obviously that is not possible until the morning and as he is in no discomfort just thought id ask people on here who may have expierence of this



maybe someone has had the same but you wont know unless you post the name of the medication you are using...... or do a google search

there are hundreds of "creams"
Edited by: "casparwhite" 22nd Feb 2011

Banned

GP are paid to respond to out of hours calls, just ring your GP they will have a number to ring on there. Alternately ring NHS direct where a qualified nurse can give you better advice 0845 4678

nhsdirect.nhs.uk/

He is NOT in any discomfort, so please don't call out GP. Really not necassary.

However he does need to be seen agian.

If the treatment you are given does not work....or things get worse. YOU MUST GO BACK.
Edited by: "iglimpse" 22nd Feb 2011

I was given a couple of different treatments for my son specifically for Eczema, but they made it worse, redder, drier, more spotty etc. In the end I tried him with some of my Body Shop body butter, looked better within 24 hours, and cleared up within 1 week, he now only has the outbreaks very occassionally and I just whack a bit on him and it clears up really quickly.

if its not causing him discomfit it might not be eczema and he might have been misdiagnosed get him back asap, had it since my teens and it itches like buggery.

Original Poster

thanks again for replies, i wont be trying out of hours doctors or nhs 24 as they have more pressing matters,

will call the docs tommorow

When my daughter has a bad flare the doctor gives my a tube of steroid based cream think its hydrocortizone??? Oilatum is very dangerous in the bath i thought as its soooo slippy.A bad cracked bleeding flare on my daughters legs and arms usually clears within 3 days of using the steroid cream.

cover him up a bit more

Banned

iglimpse

He is NOT in any discomfort, so please don't call out GP. Really not … He is NOT in any discomfort, so please don't call out GP. Really not necassary.



lol wut!? skin gone red after being treated with this stuff indicates an allergic reaction oO he could go into anaphylactic shock then his death would be on your head

p.s. I was taken into hospital once as a little guy my ankles had got so bad I couldn't walk, they wrapped them in this sticky green mesh stuff. It was like magic One of the few memories I have of my Dad looking after me.

Edited by: "lumoruk" 23rd Feb 2011

Is it aqueous cream they have given you? They usually start with that as the cheapest option. My son had that first and it made him worse instead of better, I think it contains lanolin or something which can make ezcema worse. Ask to try Diprobase or Aveeno creams - both much better options.

We also used to do an oat bath which was very soothing, just stick oats in a fine mesh material, tie up tight and put in the bath under the running water. Makes the water milky but is good.

lumoruk

lol wut!? skin gone red after being treated with this stuff indicates an … lol wut!? skin gone red after being treated with this stuff indicates an allergic reaction oO he could go into anaphylactic shock then his death would be on your headp.s. I was taken into hospital once as a little guy my ankles had got so bad I couldn't walk, they wrapped them in this sticky green mesh stuff. It was like magic One of the few memories I have of my Dad looking after me.




Eczema is dry red inflammed skin. Clearly stated he is otherwise well in himself. If you really suspect cream / ointment is making things worse, stop using it but go back and tell them.

OP agrees out of hours appt really not necessary in these circumstances

Original Poster

the cream used was emollient cream and oilatum junior thats put in his bath,have called the doc and have an apointment this afternoon,no cream used today until the doc gives him a lookover.

thanks for all the helpful posts

lumoruk

lol wut!? skin gone red after being treated with this stuff indicates an … lol wut!? skin gone red after being treated with this stuff indicates an allergic reaction oO he could go into anaphylactic shock then his death would be on your head



you really are a plonker

Banned

bossyboots

you really are a plonker



nah you are, having suffered from allergies and eczema all my life and once having to have steroids pumped into my veins I speak from experience .
Edited by: "lumoruk" 23rd Feb 2011

lumoruk

nah you are, having suffered from allergies and eczema all my life and … nah you are, having suffered from allergies and eczema all my life and once having to have steroids pumped into my veins I speak from experience .



what? That you went into anaphylactic shock, died and it was the fault of a stranger on the internet. Right I see.

Banned

lumoruk

nah you are, having suffered from allergies and eczema all my life and … nah you are, having suffered from allergies and eczema all my life and once having to have steroids pumped into my veins I speak from experience .



and it happened because you bathed in a mild moisturizer?

colinsunderland

and it happened because you bathed in a mild moisturizer?



You have gotta be careful with these types of things, my son had a reaction to a sensitive skin suncream and ended up with a full body rash along with a very red and swollen face and eyes.

Just because something is mild it doesn't mean that it is not dangerous! Each individual's body and skin reacts to different things in different ways!

E45 has always helped mine
Post a comment
Avatar
@
    Text
    Top Discussions
    1. Gatwick Airport Parking11
    2. 48 hour working time directive56
    3. Windows 7 reactivation45
    4. Negative ratings for posts22

    See more discussions